Barb is quite correct. This is a known side affect of Metformin that in most cases wears off after a few weeks. Several members in this community have had their doctor switch them to an extended release form of Metformin that has fewer side affects.
I would not use any supplement or other treatments without talking to your doctor.
You do need to discuss this with your doctor asap.
Click on my user name or avatar picture to read my story.
I just take metformin two weeks now, there times in the morning I have diarrhea but during the day it's fine, I notice when I eat heavy-duty food meat raviolis, I take a good stool lots of it. But I'm getting less of the diarrhea in the morning, my sugar is been fine. I saw my dietitian other day who who I lost 3 pounds I was 143 now 141 she was happy for me, but lately in his couple days I've been hooked on cheese rowdies lots of it, but I'm eating fruits snacks and all the other good stuff with the cheese raviolis at least I'm getting protein. I'm eating much better, but I have to admit there are times I eat a whole bag cheese doodles the so delicious but I notice at that time two hours after eat it my sugar is around 200 it must be from oh sodium and get lot exersise. riding Mountain bike
Get serious, Mustang. The 200 sugar reading taken two hours after you eat is NOT from sodium in the whole bag of cheese doodles. It is from the sugars and other carbohydrates like corn or wheat flour. Also losing weght from 143 pounds to 141 pounds is a 2 pound weight loss, not a three pound weight loss.
Cheese Doodles - horrible, probably 125-150 carb grams in the whole bag, depending on the size. I'm assuming you're not talking about a one ounce bag. That bag of Cheese Doodles has more carbs than I generally eat in a whole day for all my meals.
Tomato sauce - not so bad. Most jars of spaghetti sauce have about 12 grams or less of carbs per serving. You can find some (like Hunt's garlic and herb) that have about 9 grams in a serving.
Plain tomato sauce - 4 grams in a quarter cup. It's actually a good, nutritious product considering it comes in a can.
Michelle Diabetic since 5/2001 Follow my journey at www.mch-breastcancer.blogspot.com Smile and the world smiles with you.
For me, it helped to take this medication sandwiched between other foods. Typical advice is to take it after a meal. I take it in the middle of the meal so I eat substantial food before and after I take the medicine. This has helped alot. The extended release version has also helped me, but I still need to sandwich that dose too or I will have diarrhea. It also means you are still eating too high carb meal. The lower carb meal I aeat, the less diarrhea I get.
You are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.
The opinions expressed in WebMD Communities are solely those of the User, who may or may not have medical or scientific training. These opinions do not represent the opinions of WebMD. Communities are not reviewed by a WebMD physician or any member of the WebMD editorial staff for accuracy, balance, objectivity, or any other reason except for compliance with our Terms and Conditions. Some of these opinions may contain information about treatments or uses of drug products that have not been approved by the U.S. Food and Drug Administration. WebMD does not endorse any specific product, service or treatment.
Do not consider Communities as medical advice. Never delay or disregard seeking professional medical advice from your doctor or other qualified healthcare provider because of something you have read on WebMD. You should always speak with your doctor before you start, stop, or change any prescribed part of your care plan or treatment. WebMD understands that reading individual, real-life experiences can be a helpful resource, but it is never a substitute for professional medical advice, diagnosis, or treatment from a qualified health care provider. If you think you may have a medical emergency, call your doctor or dial 911 immediately.